Alert archive / Maine / Wind Advisories in 2009
Wind Advisory 2, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Feb 14, 2009, 4:20 AM EST for 4 counties in Maine. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2009, 4:20 AM EST (09:20 UTC)
- Expired
- Feb 14, 2009, 6:40 PM EST
- In force
- 14 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 9.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 140920 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 420 AM EST SAT FEB 14 2009 MEZ003>006-141730- /O.NEW.KCAR.WI.Y.0002.090214T0920Z-090215T0000Z/ NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 420 AM EST SAT FEB 14 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. WINDS WILL INCREASE TO SPEEDS OF 25 TO 30 MPH WITH GUSTS AROUND 45 MPH LATER THIS MORNING INTO THE AFTERNOON. MINOR WIND DAMAGE TO SHRUBBERY, TREES, AND LOOSE OBJECTS IS POSSIBLE. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN CARIBOU. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ HEWITT
3 follow-up statements
000 WWUS71 KCAR 141616 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1116 AM EST SAT FEB 14 2009 MEZ003>006-150000- /O.CON.KCAR.WI.Y.0002.000000T0000Z-090215T0000Z/ NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 1116 AM EST SAT FEB 14 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. NORTHWEST WINDS 25 TO 30 MPH WITH GUSTS AROUND 45 MPH WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH EARLY THIS EVENING. MINOR WIND DAMAGE TO SHRUBBERY...TREES...AND LOOSE OBJECTS IS POSSIBLE. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN CARIBOU. STAY TUNED TO NOAA WEATHER RADIO... YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ FOSTER
000 WWUS71 KCAR 142026 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 326 PM EST SAT FEB 14 2009 MEZ003>006-150000- /O.CON.KCAR.WI.Y.0002.000000T0000Z-090215T0000Z/ NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 326 PM EST SAT FEB 14 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. NORTHWEST WINDS 25 TO 30 MPH WITH GUSTS AROUND 45 MPH WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH EARLY THIS EVENING. MINOR WIND DAMAGE TO SHRUBBERY...TREES...AND LOOSE OBJECTS IS POSSIBLE. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN CARIBOU. STAY TUNED TO NOAA WEATHER RADIO... YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ FOSTER
000 WWUS71 KCAR 142340 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 640 PM EST SAT FEB 14 2009 MEZ003>006-150045- /O.CAN.KCAR.WI.Y.0002.000000T0000Z-090215T0000Z/ NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT- SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 640 PM EST SAT FEB 14 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. ALTHOUGH THERE MAY BE A FEW GUSTS UP TO 40 MPH UNTIL MID EVENING...WINDS SPEEDS WILL CONTINUE A DOWNWARD TREND THROUGH THE LATE EVENING HOURS...THEREFORE THE ADVISORY HAS BEEN CANCELLED. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VJN/MCW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Feb 14, 3:04 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Feb 14, 3:04 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
304 AM EST SAT FEB 14 2009
.SYNOPSIS...
INTENSIFYING LOW PRESSURE WILL TRACK FROM LABRADOR SOUTHWARD
THROUGH NEW BRUNSWICK TODAY. THE LOW WILL THEN MOVE WELL EAST OF
THE REGION BUT KEEP A WEAK TROUGH OF LOW PRESSURE ACROSS THE
REGION TONIGHT THROUGH MONDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
MAIN CHALLENGES THIS TERM WILL BE SNOWFALL AMOUNTS AND WINDS.
VIGOROUS VORTEX TO ROLL ACROSS SOUTHEASTERN CANADA TODAY INTO THE
EVENING W/AN AREA OF SNOW SLIDING ACROSS THE NORTHERN PORTIONS OF
MAINE. LATEST RADAR AND SATL IMAGERY SHOWING BANDS OF SNOW AND
ENHANCEMENT DROPPING DOWN ACROSS NORTHERN AND NORTHWESTERN AREAS.
SATL WV IMAGERY DEPICTS THE VORTEX NICELY. DECIDED TO USE THE SREF
POPS AND THEN MAKE AREAL ADJUSTMENTS USING THE NAM/GFS AND GEMREG.
SNOW RATIOS WILL BE RATHER HIGH (17-20:1) TO START OUT THIS
MORNING AND THEN WILL COME DOWN THIS AFTERNOON. MDL SOUNDINGS AND
X-SCTNS SHOW POTENTIAL FOR SOME CONVECTIVE BANDING W/MID LEVEL
COOLING AND WAA FROM 925-850MBS. THEREFORE...2-4 INCHES OF
SNOWFALL POSSIBLE MAINLY ACROSS THE NORTHERN AND EASTERN BORDERS.
ELSEWHERE...AN INCH OR LESS LOOKS GOOD ATTM.
DECISION WAS TO PUT MEZ00-002 IN A WINTER WEATEHR ADVISORY FOR
SNOW AND BLOWING SNOW. A STG PRES GRADIENT TO GET ESTABLISHED AGAIN
THIS MORNING INTO THE AFTERNOON HOURS W/MOMENTUM TRANSFER OFF THE
BUFKIT SHOWING 35-40 KTS BELOW 1500 FT ACROSS THE NORTHERN AREAS.
THESE STG WIND GUSTS COMBINED W/THE SNOW WILL LEAD TO MUCH BLOWING
AND DRIFTING SNOW W/NEAR WHITEOUTS AT TIME. ACROSS MEZ003>006...A
WIND ADVISORY IS IN PLACE W/LESS SNOWFALL. WENT W/STRATIFORM SNOW
ACROSS THE NORTHERN ZONES INTO THE AFTERNOON HOURS AND SNOW SHOWERS
S OF HUL AND MLT REGIONS. WINDS ARE EXPECTED TO WIND DOWN THIS
EVENING AS THE VORTEX MOVES E OF THE REGION AND GRADIENT RELAXES.
HELD ON TO SCATTERED SNOW SHOWERS ACROSS THE N W/MORE CLOUDS.
FURTHER S INTO THE CENTRAL HIGHLANDS AND DOWNEAST...SKIES SHOULD
CLEAR W/TEMPS ACTUALLY COLDER THAN ACROSS NORTH.
SPEAKING OF THE TEMPS...THE CARWRF TEMPS WERE USED TO START
THINGS OUT AS IT IS WORKING WELL W/THE LATEST TEMPS. LOADED GMOS
FROM LATE THIS AFTERNOON INTO TONIGHT AND ADJUSTED ACROSS THE
INTERIOR DOWNEAST AND COAST TO LOWER THEM A DEG OR TWO W/THE CLEARING.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
INTENSE LOW PRESSURE OVER THE MARITIMES WILL SLOWLY WEAKEN AND
MOVE AWAY. CYCLONIC CIRCULATION...PLENTY OF MOISTURE AND UPPER
LEVEL SYSTEM EXPECTED TO REMAIN OVER THE REGION INTO MONDAY. SO
WILL KEEP LOW POPS AND CLOUDS OVER THE FORECAST AREA INTO MONDAY.
HAVE USED A BLEND OF THE NAM...GFS AND SREF FOR SKY CONDITIONS.
WILL USE GFS AND NAM FOR QPF...SKY COVER AND SNOW FALL. FOR WINDS
HAVE USED GMOS FOR NIGHT PERIOD AND NAM12 FOR AFTERNOON AND EARLY
EVENING. GMOS USED FOR TEMPERATURE GRIDS.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
WEAK HIGH PRESSURE BEGINNING TO BUILD ALOFT ACROSS THE FORECAST
AREA AT THE BEGINNING OF THIS PERIOD. SURFACE HIGH PRESSURE WILL
BUILD IN FROM THE WEST AND CREST OVER THE STATE TUESDAY NIGHT. A
BROAD AREA OF LOW PRESSURE IS EXPECTED TO APPROACH FROM THE WEST
WEDNESDAY. WARM ADVECTION AHEAD OF THIS SYSTEM WILL RESULT IN SNOW
DEVELOPING WEDNESDAY NIGHT. THIS SYSTEM IS THEN EXPECTED TO RE-
DEVELOP ALONG MAINE COAST THURSDAY THEN MOVE NORTHEAST INTO THE
MARITIMES. LATEST GFS AND ECMWF SIMILAR WITH TRACK OF THIS SYSTEM
AND CONTINUE TO SUGGEST A PRIMARILY COLD EVENT. WILL KEEP GMOS
TEMPERATURE FOR THIS TIME FRAME WHICH IS ALSO INDICATIVE A MAINLY
COLD EVENT. FOR THE REMAINDER OF THIS FORECAST PERIOD WILL
INITIALIZE WITH GMOS. HAVE ADJUSTED POP AND SKY COVER GRIDS.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: MVFR CIGS W/VSBY GOING IFR AT TIMES TODAY ACROSS THE
NORTHERN TAF SITES. CONDITIONS EXPECTED TO IMPROVE TONIGHT.
DOWNEAST AND COASTAL TAF SITES TO SEE VFR INTO TONIGHT. CONCERN
FOR THESE SITES WILL BE SOME TURBULENCE THIS AFTERNOON W/GUSTY WNW
WINDS.
SHORT TERM: EXPECT VFR CONDITIONS INTO WEDNESDAY. MVFR/IFR
CONDITIONS POSSIBLE BY LATE WEDNESDAY AS LOW PRESSURE APPROACHES
FOR SOUTHWEST.
&&
.MARINE...
NEAR TERM: EXTENDED THE GLW AND SCA RIGHT INTO TONIGHT AS
CONDITIONS WILL STAY UP A WHILE LONGER. GFS WINDS LOOK TO BE DOING
THE BEST ATTM AND FOLLOWED THIS WAY FOR THE WIND GRIDS THROUGH
TONIGHT W/SPEEDS DROPPING OFF AFT 05Z OR SO. SEAS RUNNING 7-8 FT
ATTM W/THE GUIDANCE UNDERDONE FOR THE MOST PART. SWANGFS WAS CLOSE
AND STARTED OUT USING THIS GUIDANCE FOR TODAY. SEAS WILL COME DOWN
TONIGHT BUT NOT AS QUICK AS THE WNAWAVE/WAVE4 IS ADVERTISING.
THEREFORE...KEPT SEAS UP 1-2 FT HIGHER THAN THE GUIDANCE.
SHORT TERM: HAVE INITIALIZED THE WIND GRIDS WITH 50/50
BLEND OF THE NAM12 AND GFS40 FOR SUNDAY AND MONDAY. WILL INCREASE
WIND SPEED A FEW KNOTS IN NORTHWEST FLOW. FOR MONDAY NIGHT THRU
WEDNESDAY WILL USE GMOS WINDS. FOR WAVES: WILL INITIALIZED WAVES
WITH WNA/4. HAVE RAISED WAVE HEIGHT 1 TO 2 FEET TO BETTER FIT
FORECAST WIND SPEEDS. BASED ON SPECTRAL FOR WNA EXPECT LOCALLY
GENERATED WIND WAVE AS PRIMARY WAVE FIELD. &&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MEZ001-
002.
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MEZ003>006.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST SUNDAY FOR ANZ052.
GALE WARNING UNTIL 1 AM EST SUNDAY FOR ANZ050-051.
&&
NEAR TERM...HEWITT
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...HEWITT
MARINE...HEWITT/MIGNONEHazardous weather outlook, Feb 13, 10:30 AM EST, 17 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1030 AM EST FRI FEB 13 2009 MEZ001>006-010-011-015>017-029>032-141530- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1030 AM EST FRI FEB 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050-051-141530- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 1030 AM EST FRI FEB 13 2009 ...GALE WARNING IN EFFECT UNTIL 5 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ052-141530- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1030 AM EST FRI FEB 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:36 AM EST | Winter Weather Advisory | CAR | Aroostook | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.